Alert archive / Michigan / Special Weather Statements in 2008

Special Weather Statement, NWS Grand Rapids, MI

August 7, 2008Allegan County, Van Buren County, Michigan

NWS Grand Rapids, MI issued this special weather statement at Aug 7, 2008, 1:21 PM EDT for Allegan County, Van Buren County, Michigan. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2008, 1:21 PM EDT (17:21 UTC)
Expired
Aug 7, 2008, 2:15 PM EDT
In force
54 min
Issued by
NWS Grand Rapids, MI

Counties Allegan County, MI, Van Buren County, MI

The radar

The Grand Rapids radar (KGRR), 79 km from the middle of the area, began a volume at 17:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 5.4 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2008-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 23 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2008-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -36 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
23 J/kg
Mixed-layer CIN
-90 J/kg
Mixed-layer LCL
914 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
-36 m²/s²
0-3 km storm-relative helicity
4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS83 KGRR 071722
SPSGRR

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
121 PM EDT THU AUG 7 2008

MIZ064-071-071815-
ALLEGAN-VAN BUREN-
121 PM EDT THU AUG 7 2008

...SPECIAL WEATHER STATEMENT...

AT 118 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS AND THUNDERSTORMS PRODUCING WATERSPOUTS ALONG A LINE 
EXTENDING FROM 8 MILES SOUTHWEST OF SAUGATUCK TO SOUTH 
HAVEN...MOVING SOUTH SOUTHEAST AT 20 MPH.

* LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...

  SOUTH HAVEN...        SAUGATUCK...          GLENN...
  GANGES...             DOUGLAS...            COVERT...

POSSIBLE WATERSPOUTS OVER LAKE MICHIGAN ARE BEGINNING TO MOVE TOWARD 
THE LAKESHORE. THESE WATERSPOUTS WILL DISSIPATE AS THEY MOVE OVER 
LAND. THESE WATERSPOUTS COULD PRODUCE SOME GUSTY WINDS AS THE MOVE 
ONSHORE...HOWEVER WIND DAMAGE IS NOT EXPECTED BEFORE THEY DISSIPATE.

STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN 
A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

LAT...LON 4228 8636 4234 8632 4240 8630 4248 8626
      4257 8624 4262 8625 4266 8624 4267 8623
      4267 8613 4224 8623 4225 8637 4226 8638
TIME...MOT...LOC 1721Z 355DEG 18KT 4256 8634 4239 8627

$$

NJJ

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this special weather statement went out at Aug 7, 7:15 AM EDT, 6 hours 6 minutes earlier.

Area forecast discussion, Aug 7, 7:15 AM EDT, 6 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
715 AM EDT THU AUG 7 2008

LATEST UPDATE...AVIATION AND SHORT TERM...

.SYNOPSIS...(358 AM EDT THU AUG 7 2008)
ANOTHER UPPER LEVEL DISTURBANCE WILL MOVE ACROSS MICHIGAN TODAY.
THIS WILL TRIGGER WIDELY SCATTERED THUNDERSTORMS...MOST LIKELY
INLAND FROM LAKE MICHIGAN TOWARD MID DAY INTO THE EARLY EVENING
HOURS.  HIGH PRESSURE WILL THEN BUILD INTO THE REGION TONIGHT AND
FRIDAY LEADING TO DRY WEATHER WITH TEMPERATURES A BIT BELOW NORMAL.
THE HIGH BEGINS TO SLIP TO THE SOUTH BY FRIDAY NIGHT AND SATURDAY.
THIS ALLOWS ANOTHER UPPER LEVEL DISTURBANCE TO MOVE IN THE AREA.
THIS WILL RESULT IN PARTLY CLOUDY SKIES WITH AN ISOLATED CHANCE OF
SHOWERS OR STORMS.

&&

.SHORT TERM...(715 AM EDT THU AUG 7 2008)
(TODAY THROUGH SATURDAY)
I ADDED THUNDERSTORMS TO THE EARLY MORNING PART OF THE FORECAST
SINCE THERE IS AN AREA OF THUNDERSTORMS DROPPING SOUTHEAST WEST OF
US-131 NORTH OF CADILLAC. THESE ARE ASSOCIATED WITH THAT SHORTWAVE
DROPPING SOUTH ACROSS NORTHERN LOWER MICHIGAN AT THIS TIME. IT SHOWS
NICELY ON THE WATER VAPOR LOOPS.

PREVIOUS DISCUSSION...WE REMAIN IN NORTHWEST FLOW THROUGH THE SHORT
TERM AND THE PATTERN OF PERIODIC SHORT WAVES COMING THROUGH IN THIS
MEAN FLOW WILL ALSO PERSIST.

THE FIRST SUCH SHORT WAVE WAS OVER THE MN ARROWHEAD REGION THIS
MORNING AND DROPPING SE.  THE TIMING ON THIS WAVE ACROSS SW LOWER
MICHIGAN WILL NOT BE AS FAVORABLE AS LAST EVENING/S WAVE WAS.  THIS
WAVE WILL ARRIVE EARLIER IN THE DAY RESULTING IN A QUICKER INCREASE
IN CLOUD COVER AND THEREFORE LESS INSTABILITY TO WORK WITH.  THERE
WAS ACTUALLY VERY LITTLE CLOUD COVER WITH THIS FEATURE THIS
MORNING...HOWEVER THE MID AND LOW LEVEL MOISTURE WAS RATHER ROBUST
AND WE WILL SEE A RAPID DIURNAL CLOUD DEVELOPMENT BY LATE MORNING.
SHOWER/STORM DEVELOPMENT SHOULD BE SOMEWHAT LIMITED DUE TO THE WEAK
INSTABILITY...HOWEVER THE BEST CHANCE OF SEEING SOME PCPN WILL OCCUR
INLAND WHERE THE BEST INSTABILITY SHOULD BE REALIZED.

DRIER AIR SLOWLY MOVES INTO THE WESTERN CWA THIS EVENING AS THE
SHORT WAVE DEPARTS...SO WILL KEEP THE DRY FORECAST GOING THERE.
HOWEVER A SERIES OF WEAK VORT MAXES CASCADE ACROSS THE EASTERN
PORTION OF THE STATE OVERNIGHT WHICH COULD RESULT IN LINGER CLOUD
COVER AS WELL AS ISOLATED SHOWERS/STORMS FOR THE EASTERN GRR CWA
COUNTIES.

WE WILL BE ON THE BACKSIDE ON THE SHORT WAVE BY FRIDAY WITH NVA AND
SURFACE RIDGING GRADUALLY WORKING IN.  HAVE REMOVED POPS ACROSS MUCH
OF THE CWA...HOWEVER WILL LEAVE A SMALL POP IN THE EASTERN COUNTIES
IN CASE THE WAVE IS DELAYED A BIT.  THIS IS SUGGESTED BY THE GFS AND
NGM AS THE UPPER TROUGH ACROSS EASTERN CANADA SHARPENS A BIT.

I HAVE ADDED SLIGHT CHANCE POPS TO THE NORTHERN CWA FRIDAY NIGHT AND
CWA-WIDE SATURDAY AS THE PATTERN OF NORTHWEST FLOW SHORT WAVES
CONTINUES.  THERE IS STILL A DEGREE OF UNCERTAINTY IN THIS...BUT THE
SURFACE HIGH WEAKENS AND SLIPS SOUTH BY THIS TIME FRAME.  ALSO THE
EVOLUTION OF THE EASTERN CANADIAN TROUGH/UPPER LOW WILL DICTATE THE
POSITION/MOVEMENT OF ANY SHORT WAVES ON IT/S WESTERN EDGE.

&&

.LONG TERM...(358 AM EDT THU AUG 7 2008)
(SATURDAY NIGHT THROUGH WEDNESDAY)
I MADE ONLY MINOR CHANGES TO OUR ON GOING FORECAST THIS MORNING.
MOSTLY THIS WAS BECAUSE I HAVE VERY LOW CONFIDENCE IN THE CURRENT
MODEL SOLUTIONS BEYOND SUNDAY. THE MODELS CONTINUE TO SHOW
SIGNIFICANT DIFFERENCES BEYOND THE SUNDAY TIME FRAME. TO SOME EXTENT
THE GFS HAS GRADUALLY LEANED TOWARD THE ECMWF FOR THE SOUTHERN
STREAM POSITION IN THE MONDAY THROUGH WEDNESDAY TIME FRAME. THAT
WOULD IMPLY THE EASTERN TROUGH WILL BE NUDGED OUT MORE QUICKLY. IN
ANY EVENT...A WARMING TREND SEEMS LIKELY EARLY NEXT WEEK DUE TO
RISING HEIGHTS.

ON A LARGER SCALE...THERE IS THE ISSUE OF THAT STORM FROM CENTRAL
ASIA THAT MOVES TO THE DATE LINE BY NEXT WEDNESDAY.  WHILE THIS MAY
SEEM UNIMPORTANT TO WEST MICHIGAN WEATHER THE TRUTH IS JUST ABOUT
ALL THE MODELS SHOW THIS STORM BECOMING THE LARGEST SYSTEM IN THE
NORTHERN HEMISPHERE BY WEDNESDAY.  THE UPPER LEVEL CYCLONIC FLOW
COVERS FROM THE COAST OF ALASKA TO THE KAMCHATKA PENINSULA  WITH A
SYSTEM THAT HUGE... IT WILL INFLUENCE THE DOWNSTREAM WAVE PATTERN
THROUGH ROSSY WAVE DISPERSION. MORE THAN LIKELY THIS WOULD MEAN
A LESS MERIDIONAL FLOW PATTERN OVER THE CENTRAL AND NORTHERN UNITED
STATES BY THE MIDDLE OF NEXT WEEK. WHICH MEANS THE SOUTHERN STREAM
WOULD BE ABLE TO GET FARTHER NORTH AGAIN. THE ECMWF CONTINUES
TO FORECAST A TROPICAL LOOKING SYSTEM PASSING JUST SOUTH OF
MICHIGAN IN THE TUESDAY TIME FRAME...FOR 3 DAYS NOW. THIS SEEMS
OVER DONE AND TOO FAST. HOWEVER MAYBE THAT DOES NOT MATTER TO OUR
POP FOR THAT TIME FRAME. THE FRONT BETWEEN THE POLAR AIR TO THE
NORTH AND SUBTROPICAL AIR TO THE SOUTH WOULD LIKELY BE OVER LOWER
MICHIGAN DURING THE TUESDAY THROUGH THURSDAY TIME FRAME DUE TO THAT
HUGE SYSTEM FROM ASIA MOVING TO THE DATELINE. THIS WOULD MEAN
PERIODS OF THUNDERSTORMS AS WAVES MOVE ALONG THE FRONT. THUS I AM
NOT BUYING THE IDEA OF A DRY FORECAST FOR THE MID WEEK PERIOD...FOR
THE GRR CWA.  THE ENSEMBLES OF THE GFS FROM THE 07TH AT 00Z SHOW
THIS NICELY WITH A 35 TO 40 PCT CHANCE OF MORE THAN A TENTH OF AN
INCH OF QPF BETWEEN 12Z TUESDAY AND 00Z WEDNESDAY. TIMING THE WAVES
WILL BE TRICKY...SO I DID NOT CHANCE THE POP AND WEATHER GRID MUCH
BUT I BELIEVE WE WILL MORE THAN LIKELY SEE SHOWERS TUE THROUGH THU
DUE TO A STATIONARY FRONT NEAR LOWER MICHIGAN.

SATURDAY NIGHT INTO MONDAY WILL SEE FAIR SKIES AND PLEASANT
TEMPERATURES AS THE POLAR JET RETREATS NORTHEAST OF LOWER MICHIGAN
IN THAT TIME FRAME.

&&

.MARINE...(358 AM EDT THU AUG 7 2008)
WILL HOLD OFF ON ISSUING ANY SMALL CRAFT ADVISORY AT THIS POINT.
NORTHWEST FLOW AND COLD ADVECTION WILL CAUSE A CHOPPY LAKE TODAY
THROUGH FRIDAY...ESPECIALLY SOUTH OF GRAND HAVEN AND NEAR THE BIG
AND LITTLE SABLE POINTS.  EXPECTING WAVES MOSTLY IN THE 2-4 FOOT
RANGE.  WINDS AND WAVES SHOULD BE SUBSIDING BY LATE FRIDAY AFTERNOON
AS HIGH PRESSURE MOVES IN.

&&

.AVIATION...(715 AM EDT THU AUG 7 2008)
ONCE THE FOG BURNS OFF...LIKELY BY 10 AM... VFR CONDITIONS SHOULD
PREVAIL THROUGH TONIGHT. THERE WILL BE SCATTERED SHOWERS AND
ISOLATED THUNDERSTORMS WILL LEAD THE SHORTWAVE SOUTH THIS MORNING
INTO EARLY THIS AFTERNOON. ONCE THAT IS THROUGH SUBSIDENCE BEHIND
THE SHORTWAVE SHOULD CLEAR THE SKY. I EXPECT MOSTLY CLEAR SKIES
TONIGHT.

&&

.HYDROLOGY...(358 AM EDT THU AUG 7 2008)
SHOWERS AND STORMS THROUGH THE SHORT TERM WILL BE ISOLATED TO WIDELY
SCATTERED WITH MINIMAL HYDRO IMPACT.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...NONE.

&&

SYNOPSIS:     JK
SHORT TERM:   JK/WDM
LONG TERM:    WDM
MARINE:       JK
AVIATION:     WDM
HYDROLOGY:    JK
Hazardous weather outlook, Aug 7, 11:50 AM EDT, 1 hour 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1150 AM EDT THU AUG 7 2008

MIZ037>040-043>046-050>052-056>059-064>067-071>074-080915-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
1150 AM EDT THU AUG 7 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE POSSIBLE EARLY THIS AFTERNOON NEAR AND
SOUTH OF GRAND HAVEN AND SEVERAL WATERSPOUTS HAVE BEEN REPORTED IN
ASSOCIATION WITH THIS ACTIVITY.

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP EAST OF ROUTE 131
BY EARLY AFTERNOON AND CONTINUE INTO THE EARLY EVENING. WHILE NONE
OF THESE STORMS ARE EXPECTED TO BE SEVERE... GUSTY WINDS...SMALL
HAIL AND BRIEF DOWNPOURS WILL ACCOMPANY THE STRONGER STORMS.STORMS
WILL MOVE SOUTHEAST AROUND 35 MPH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A FEW NON SEVERE THUNDERSTORMS ARE EXPECTED TO REDEVELOP LATER
FRIDAY AFTERNOON AND CONTINUE INTO SATURDAY. FOR THE MOST PART
THEY WILL BE EAST OF ROUTE 131.

THE RETURN OF WARMER AND MORE HUMID AIR WILL TOUCH OFF ADDITIONAL
THUNDERSTORMS MONDAY NIGHT THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

LMZ844>849-080915-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1150 AM EDT THU AUG 7 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

WATERSPOUTS ARE POSSIBLE THIS AFTERNOON PRIMARILY NEAR AND SOUTH OF
GRAND HAVEN. WAVES WILL BUILD TO 3 TO 5 FEET NORTH OF GRAND HAVEN BY
EVENING. WAVES OF THAT HEIGHT ARE HAZARDOUS TO SMALL WATER CRAFT AND
ALSO CAUSE RIP CURRENTS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

WINDS AND WAVES COULD WILL BE HAZARDOUS TO SMALL CRAFT FRIDAY.
RIP CURRENTS ARE ALSO POSSIBLE.

SCATTERED THUNDERSTORMS WILL RETURN MONDAY NIGHT THROUGH
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

LAURENS

In the hours before

Local storm report, Aug 7, 12:21 PM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1221 PM EDT THU AUG 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1217 PM     WATER SPOUT      SAUGATUCK               42.66N 86.21W
08/07/2008                   ALLEGAN            MI   PUBLIC

            OVAL BEACH OFFICIAL REPORTS WATER SPOUT ABOUT 2 MILES
            OFFSHORE HEADING SOUTHEAST TOWARD SHORE.

&&

HOVING
Local storm report, Aug 7, 12:28 PM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1228 PM EDT THU AUG 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1225 PM     WATER SPOUT      2 W SOUTH HAVEN         42.40N 86.31W
08/07/2008                   LMZ844             MI   LAW ENFORCEMENT

            LAW ENFORCEMENT CONTINUES TO REPORT 3 ONGOING WATER
            SPOUTS OFFSHORE.

&&

HOVING
Special weather statement, Aug 7, 12:37 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1237 PM EDT THU AUG 7 2008

MIZ056-064-071-071730-
ALLEGAN-OTTAWA-VAN BUREN-
1237 PM EDT THU AUG 7 2008

...SPECIAL WEATHER STATEMENT...

AT 1235 PM EDT...ALONG A LINE EXTENDING FROM 18 MILES NORTH OF
SAUGATUCK TO 13 MILES NORTHWEST OF SAUGATUCK TO 8 MILES WEST OF
SAUGATUCK TO SOUTH HAVEN...MOVING SOUTHEAST AT 19 MPH.

* LOCATIONS IN THE PATH OF THESE WATERSPOUTS INCLUDE...

WATERSPOUTS OVER LAKE MICHIGAN ARE BEGINNING TO MOVE TOWARD THE
LAKESHORE. THESE WATERSPOUTS WILL DISSIPATE AS THEY MOVE OVER LAND.
THESE WATERSPOUTS COULD PRODUCE SOME GUSTY WINDS AS THE MOVE
ONSHORE...HOWEVER WIND DAMAGE IS NOT EXPECTED BEFORE THEY DISSIPATE.

  PORT SHELDON...       SOUTH HAVEN...        COVERT...
  MACATAWA...           CASTLE PARK...        SAUGATUCK...
  DOUGLAS...            GLENN...              GANGES...

LAT...LON 4248 8626 4265 8624 4270 8622 4292 8623
      4292 8614 4258 8615 4224 8622 4225 8638
TIME...MOT...LOC 1634Z 336DEG 17KT 4290 8624 4280 8634
          4263 8635 4240 8628

NJJ
Special weather statement, Aug 7, 12:37 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1237 PM EDT THU AUG 7 2008

MIZ056-064-071-071730-
ALLEGAN-OTTAWA-VAN BUREN-
1237 PM EDT THU AUG 7 2008

...SPECIAL WEATHER STATEMENT...

AT 1235 PM EDT...ALONG A LINE EXTENDING FROM 18 MILES NORTH OF
SAUGATUCK TO 13 MILES NORTHWEST OF SAUGATUCK TO 8 MILES WEST OF
SAUGATUCK TO SOUTH HAVEN...MOVING SOUTHEAST AT 19 MPH.

WATERSPOUTS OVER LAKE MICHIGAN ARE BEGINNING TO MOVE TOWARD THE
LAKESHORE. THESE WATERSPOUTS WILL DISSIPATE AS THEY MOVE OVER LAND.
THESE WATERSPOUTS COULD PRODUCE SOME GUSTY WINDS AS THE MOVE
ONSHORE...HOWEVER WIND DAMAGE IS NOT EXPECTED BEFORE THEY DISSIPATE.

  PORT SHELDON...       SOUTH HAVEN...        COVERT...
  MACATAWA...           CASTLE PARK...        SAUGATUCK...
  DOUGLAS...            GLENN...              GANGES...

LAT...LON 4248 8626 4265 8624 4270 8622 4292 8623
      4292 8614 4258 8615 4224 8622 4225 8638
TIME...MOT...LOC 1634Z 336DEG 17KT 4290 8624 4280 8634
          4263 8635 4240 8628

NJJ
Special weather statement, Aug 7, 12:46 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1246 PM EDT THU AUG 7 2008

MIZ051-052-056>059-064>067-071>074-071800-
ALLEGAN-BARRY-CALHOUN-CLINTON-EATON-GRATIOT-INGHAM-IONIA-JACKSON-
KALAMAZOO-KENT-MONTCALM-OTTAWA-VAN BUREN-
1246 PM EDT THU AUG 7 2008

...SPECIAL WEATHER STATEMENT...

AT 1242 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
WIDELY SCATTERED STRONG THUNDERSTORMS DEVELOPING ACROSS THE AREA
SOUTH OF FROM GRAND HAVEN TO ALMA...MOVING SOUTH SOUTHEAST AT 18 MPH.

* LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...

  ZEELAND...            WYOMING...            WESTWOOD...
  WAYLAND...            WALKER...             VICKSBURG...
  SPARTA...             SCHOOLCRAFT...        ROCKFORD...
  RICHLAND...           PORTAGE...            PLAINWELL...
  PAW PAW...            OTSEGO...             MIDDLEVILLE...
  MATTAWAN...           MARTIN...             LAWTON...

ADDITIONAL STORMS ARE EXPECTED TO POP THROUGH THE MID AFTERNOON
HOURS.

THESE STORMS ARE CAPABLE OF PRODUCING ONE HALF INCH DIAMETER HAIL...
WINDS GREATER THAN 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...
AND BRIEF DOWNPOURS. GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS
TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH
AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.

LAT...LON 4306 8610 4348 8460 4347 8443 4335 8436
      4278 8436 4278 8415 4208 8413 4207 8609
TIME...MOT...LOC 1645Z 340DEG 15KT 4296 8542 4246 8543

NJJ
Special weather statement, Aug 7, 1:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
121 PM EDT THU AUG 7 2008

MIZ064-071-071815-
ALLEGAN-VAN BUREN-
121 PM EDT THU AUG 7 2008

...SPECIAL WEATHER STATEMENT...

AT 118 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS AND THUNDERSTORMS PRODUCING WATERSPOUTS ALONG A LINE
EXTENDING FROM 8 MILES SOUTHWEST OF SAUGATUCK TO SOUTH
HAVEN...MOVING SOUTH SOUTHEAST AT 20 MPH.

* LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...

  SOUTH HAVEN...        SAUGATUCK...          GLENN...
  GANGES...             DOUGLAS...            COVERT...

POSSIBLE WATERSPOUTS OVER LAKE MICHIGAN ARE BEGINNING TO MOVE TOWARD
THE LAKESHORE. THESE WATERSPOUTS WILL DISSIPATE AS THEY MOVE OVER
LAND. THESE WATERSPOUTS COULD PRODUCE SOME GUSTY WINDS AS THE MOVE
ONSHORE...HOWEVER WIND DAMAGE IS NOT EXPECTED BEFORE THEY DISSIPATE.

STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN
A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

LAT...LON 4228 8636 4234 8632 4240 8630 4248 8626
      4257 8624 4262 8625 4266 8624 4267 8623
      4267 8613 4224 8623 4225 8637 4226 8638
TIME...MOT...LOC 1721Z 355DEG 18KT 4256 8634 4239 8627

NJJ

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 8:41 PM EDTSpecial Weather StatementGRRAllegan, Barry, Clinton, Ionia, Kent, Montcalm and 1 more64 min
Aug 6, 9:26 PM EDTSpecial Weather StatementGRRAllegan, Barry, Calhoun, Clinton, Eaton, Gratiot and 5 more94 min
Aug 7, 11:46 AM EDTSpecial Marine WarningGRR89 min
Aug 7, 12:02 PM EDTSpecial Weather StatementGRRAllegan, Ottawa, Van Buren88 min
Aug 7, 12:37 PM EDTSpecial Weather StatementGRRAllegan, Van Buren53 min
Aug 7, 12:46 PM EDTSpecial Weather StatementGRRBarry, Calhoun, Clinton, Eaton, Gratiot, Ingham and 5 more74 min
Aug 7, 1:17 PM EDTSpecial Marine WarningGRR58 min
Aug 7, 1:57 PM EDTSpecial Weather StatementGRRCalhoun, Eaton, Ingham, Jackson, Kalamazoo93 min
Aug 7, 2:06 PM EDTSpecial Weather StatementGRRClare, Clinton, Gratiot, Ionia, Isabella, Kent and 9 more114 min
Aug 7, 2:18 PM EDTSmall Craft AdvisoryGRR22 hr
Aug 7, 4:28 PM EDTSpecial Weather StatementGRRBarry, Calhoun, Eaton, Ingham, Jackson62 min
Aug 7, 5:25 PM EDTSpecial Weather StatementGRRCalhoun, Clinton, Eaton, Ingham, Ionia, Jackson65 min
Aug 7, 6:24 PM EDTSpecial Weather StatementGRRCalhoun, Clare, Clinton, Eaton, Gratiot, Ingham and 6 more66 min

Nearby

Special Weather Statements in Michigan, 2008Every special weather statement in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.